Alert archive / Oregon / High Wind Watches in 2012
High Wind Watch 22, NWS Medford, OR
NWS Medford, OR issued this high wind watch at Dec 17, 2012, 2:45 PM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Dec 19, 2012, 7:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 17, 2012, 2:45 PM PST (22:45 UTC)
- In effect from
- Dec 19, 2012, 7:00 AM PST
- Expired
- Dec 18, 2012, 4:10 AM PST
- In force
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 127 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
550 WWUS76 KMFR 172245 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 245 PM PST MON DEC 17 2012 ...A STRONG WARM FRONT WILL REACH THE COAST EARLY WEDNESDAY MORNING BRINGING THE POTENTIAL FOR MODERATE TO STRONG WINDS ALONG THE COAST... ORZ021-022-180645- /O.NEW.KMFR.HW.A.0022.121219T1500Z-121220T0600Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...BANDON...PORT ORFORD 245 PM PST MON DEC 17 2012 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * WINDS...SOUTH 40 TO 55 MPH WITH GUSTS TO 65 TO 75 MPH ARE POSSIBLE. * TIMING...SOUTH WINDS INCREASE WEDNESDAY MORNING AND LASTING INTO WEDNESDAY AFTERNOON. * LOCATIONS INCLUDE: BANDON...PORT ORFORD. * IMPACTS...DRIVING WILL BECOME DIFFICULT FOR HIGH PROFILE VEHICLES ESPECIALLY OVER EXPOSED AREAS ON HIGHWAY 101. TREE DAMAGE AND POWER OUTAGES ARE POSSIBLE. LOOSE ITEMS MAY BE PICKED UP BY THE WIND AND BECOME DANGEROUS PROJECTILES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ PETRUCELLI
2 follow-up statements
725 WWUS76 KMFR 180504 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 904 PM PST MON DEC 17 2012 ...A STRONG WARM FRONT WILL REACH THE COAST EARLY WEDNESDAY MORNING BRINGING THE POTENTIAL FOR MODERATE TO STRONG WINDS ALONG THE COAST... ORZ021-022-190000- /O.CON.KMFR.HW.A.0022.121219T1500Z-121220T0600Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...BANDON...PORT ORFORD 904 PM PST MON DEC 17 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * WINDS...SOUTH 40 TO 55 MPH WITH GUSTS TO 65 TO 75 MPH ARE POSSIBLE. * TIMING...STRONG SOUTH WINDS MAY DEVELOP WEDNESDAY MORNING AND CONTINUE INTO WEDNESDAY AFTERNOON. * LOCATIONS INCLUDE: BANDON...PORT ORFORD. * IMPACTS...DRIVING WILL BECOME DIFFICULT FOR HIGH PROFILE VEHICLES ESPECIALLY OVER EXPOSED AREAS ON HIGHWAY 101. TREE DAMAGE AND POWER OUTAGES ARE POSSIBLE. LOOSE ITEMS MAY BE PICKED UP BY THE WIND AND BECOME DANGEROUS PROJECTILES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WRIGHT
167 WWUS76 KMFR 181210 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 410 AM PST TUE DEC 18 2012 ...A STRONG WARM FRONT WILL REACH THE COAST EARLY WEDNESDAY MORNING BRINGING MODERATE TO STRONG WINDS ALONG THE COAST... ORZ021-022-182015- /O.UPG.KMFR.HW.A.0022.121219T1500Z-121220T0600Z/ /O.NEW.KMFR.HW.W.0028.121219T1500Z-121220T1200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... BANDON...PORT ORFORD...COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 410 AM PST TUE DEC 18 2012 ...HIGH WIND WARNING IN EFFECT FROM 7 AM WEDNESDAY TO 4 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 AM WEDNESDAY TO 4 AM PST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTH 40 TO 55 MPH WITH GUSTS TO 65 TO 75 MPH ARE POSSIBLE. * TIMING...STRONG SOUTH WINDS ARE EXPECTED TO DEVELOP WEDNESDAY MORNING AND CONTINUE INTO EARLY THURSDAY MORNING. * LOCATIONS INCLUDE: MOST OF THE SOUTHERN OREGON COAST. * IMPACTS...DRIVING WILL BECOME DIFFICULT FOR HIGH PROFILE VEHICLES ESPECIALLY OVER EXPOSED AREAS ON HIGHWAY 101. TREE DAMAGE AND POWER OUTAGES ARE POSSIBLE. LOOSE ITEMS MAY BE PICKED UP BY THE WIND AND BECOME DANGEROUS PROJECTILES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... THE STRONGEST WINDS ARE EXPECTED AT EXPOSED LOCATIONS ALONG HIGHWAY 101. && $$ SVEN
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind watch went out at Dec 17, 8:52 AM PST, 5 hours 53 minutes earlier.
Area forecast discussion, Dec 17, 8:52 AM PST, 5 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
852 AM PST MON DEC 17 2012
.DISCUSSION...LOW PRESSURE HAS NOW MOVED INTO NORTHWEST WASHINGTON
AND IS WEAKENING. WINDS ALONG THE COAST AND EASTSIDE ARE ALREADY
STARTING TO DECREASE. SNOW LEVELS THIS MORNING WERE AROUND 3000
FEET...BUT THEY WILL BE COMING DOWN DURING THE DAY AS THE COLD
FRONT PUSHES SOUTH. CURRENT SATELLITE IMAGE SHOWS PLENTY OF
INSTABILITY CLOUDS OVER THE WATERS AND ARE HEADING OUR WAY. SO
WE'LL LIKELY SEE SHOWERS STARTING TO INCREASE THIS AFTERNOON AND
LASTING INTO THIS EVENING. A PRELIMINARY LOOK AT SOME DATA SUGGEST
PRECIPITATION WILL DECREASE THIS EVENING...THEN INCREASE TONIGHT
AHEAD OF A SHORTWAVE TROUGH. CURRENT WIND...SNOW AND BLIZZARD
WARNING HEADLINES ARE DUE TO END AT 10 AM PST AND WE'LL LET THEM
EXPIRE. THE NEXT SHORT TERM CONCERN WILL BE THE THREAT FOR LOW
ELEVATION SNOW TONIGHT INTO TUESDAY. WE'LL TAKE A CLOSER LOOK AT
THIS AND SEE IF ANY ADJUSTMENTS HAVE TO BE MADE. -PETRUCELLI
&&
.AVIATION...A VERY STRONG FRONT IS MOVING THROUGH THE FORECAST AREA
THIS MORNING...AND HAS REACHED THE CASCADES AS OF 3AM. FREEZING
LEVELS ARE DECREASING SHARPLY BEHIND THE FRONT AND WILL DROP TO
ABOUT 2000 FEET MSL LATER THIS MORNING ACROSS MUCH OF THE AREA.
WINDS ARE DIMINISHING SOME AT THE COAST AND WEST SIDE BUT WILL
REMAIN GUSTY THROUGH THE MORNING...AND STRONG WINDS AND WIDESPREAD
TURBULENCE WILL CONTINUE FROM THE CASCADES EAST THROUGH THE
AFTERNOON.
PLENTY OF MOISTURE BEHIND THE FRONT WILL MAINTAIN MOUNTAIN
OBSCURATION ACROSS THE FORECAST AREA TODAY. WITH COLDER AIR
FILTERING IN...EXPECT PERIODS OF MVFR AND IFR VISIBILITIES IN SNOW
SHOWERS ACROSS THE FORECAST AREA TODAY. OUTSIDE OF SNOW SHOWERS...A
MIX OF VFR AND MVFR CEILINGS IS EXPECTED.
&&
.PREV DISCUSSION... /ISSUED 343 AM PST MON DEC 17 2012/
SHORT TERM...A VERY STRONG SUB 975MB LOW PRESSURE SYSTEM MOVED
INTO WASHINGTON THIS MORNING. WARM FRONT ALLOWED FOR A SURGE IN
SNOW LEVEL OVERNIGHT AND WAS ABLE TO CHANGE SNOW TO RAIN FOR A
TIME EVEN IN CASCADES NEAR DIAMOND LAKE. BUT THE COLD OCCLUSION
HAS MOVED THROUGH AND RAIN HAS GONE BACK TO HEAVY SNOW THERE WITH
STRONG WINDS CONTINUING. A BLIZZARD WARNING IS UP OVER THE
NORTHERN CASCADES THROUGH THIS MORNING AND THIS LOOKS APPROPRIATE
GIVEN THE NEAR WHITEOUT ON THE WEB CAM IN THE LAST COUPLE OF
HOURS. SNOW LEVELS RANGE FROM 3500 FEET ACROSS THE WEST SIDE TO
5000 FEET IN MODOC COUNTY. THESE WILL CONTINUE TO DROP ACROSS THE
REST OF THE AREA THIS MORNING AND ANY RAIN OVER THE EAST SIDE
SHOULD TURN BACK TO SNOW BEFORE TAPERING OFF TO SNOW SHOWERS LATER
THIS MORNING. HAVE DROPPED THE WINTER STORM WARNING TO ADVISORY IN
THE HIGHER SPOTS AROUND MOUNT SHASTA AS SNOW SHOULD BE EASING
THERE.
THE WIND FIELD ASSOCIATED WITH THIS STORM HAS BEEN IMPRESSIVE WITH
WIND GUSTS OF 60 TO 80 MPH FELT ALONG THE COAST AND ACROSS THE
HIGHER ELEVATIONS/EAST SIDE. GUSTS 85+ MPH HAVE BEEN REPORTED AT A
FEW OF THE RAWS SITES, INCLUDING ONION MOUNTAIN, SQUAW PEAK AND
ZIMMERMAN. GUSTY WINDS AROUND ROSEBURG AND PORTIONS OF THE WEST SIDE
LAST EVENING PROMPTED THE ISSUANCE OF A WIND ADVISORY, BUT THIS HAS
BEEN CANCELLED AS WINDS HAVE EASED. WINDS HAVE ALSO EASED A BIT
ALONG THE COAST/SHASTA VALLEY, SO HAVE ALLOWED THE HIGH WIND
WARNINGS TO EXPIRE THERE. HAVE KEPT WARNINGS/ADVISORIES UP OVER THE
EAST SIDE UNTIL THE 700 MB FLOW RELAXES WHICH IS AROUND 18Z.
MOIST ONSHORE FLOW WILL KEEP SHOWERY PRECIPITATION GOING INTO THE
CASCADES THIS AFTERNOON BUT MOST AREAS SOUTH AND EAST WILL GET A
BREAK. THE NEXT PROBLEM WILL BE CRASHING SNOW LEVELS TONIGHT INTO
TUESDAY...LIKELY DROPPING DOWN TO VALLEY FLOORS WEST OF THE CASCADES
WITH SUB 522 1000/500MB THICKNESS VALUES EXTENDING WELL TO THE SOUTH
INTO NORTHERN CALIFORNIA. MODELS ARE STILL DEPICTING TWO UPPER
SHORTWAVES MOVING THROUGH WHILE SNOW LEVELS ARE VERY LOW. THE FIRST
WILL BE EARLY MONDAY NIGHT...THEN THE NEXT ON TUESDAY. THE EVENING
SHIFT HOISTED A WINTER WEATHER ADVISORY ABOVE 500 FEET AND A WINTER
STORM WATCH ABOVE 1500 FEET FOR SNOW DURING THIS TIME FRAME. WILL
LET THE DAY SHIFT TAKE ANOTHER LOOK AT THE MODELS TO SEE IF AN
UPGRADE OF THE WATCH WILL BE NECESSARY. SNOW AMOUNTS SHOULD AT
LEAST MEET ADVISORY CRITERIA, WHICH ON THE WEST SIDE IS ONLY 1 TO
3 INCHES.
BEYOND THAT, THE ACTIVE PATTERN WILL CONTINUE WITH ANOTHER WARM
FRONT LIFTING NORTH OF THE AREA TUESDAY NIGHT INTO WEDNESDAY
FOLLOWED BY ANOTHER SHARP COLD FRONT WEDNESDAY NIGHT INTO THURSDAY.
THIS WILL SPELL ANOTHER ROUND OF STRONG WINDS ALONG THE COAST, THE
HIGHER ELEVATIONS, SHASTA VALLEY AND THE EAST SIDE WITH MODERATE TO
HEAVY PRECIPITATION SPREADING INLAND. MODEL SOUNDINGS SHOW THAT COLD
AIR MAY BE TRAPPED IN THE VALLEYS AGAIN INITIALLY WEDNESDAY
MORNING, SO WE'LL HAVE TO KEEP A CLOSE EYE ON THIS FOR LOW
ELEVATION SNOW POTENTIAL. SPILDE
LONG TERM...NO CHANGES WERE MADE. PREVIOUS DISCUSSION FROM SUNDAY
AFTERNOON'S AFD FOLLOWS...THE STRONG COLD FRONT WEDNESDAY NIGHT AND
THURSDAY IS ASSOCIATED WITH GOOD MOISTURE AND A STRONG WESTERLY
JET IN THE UPPER LEVELS. ALSO 700 MB WINDS ARE SOUTHWEST WINDS AT
70 TO 80 KT AS THE FRONT MOVES INTO THE AREA. THIS STORM IS
EXPECTED TO BRING A PERIOD OF HEAVY TO MODERATE RAIN AND SNOW TO
THE AREA WEDNESDAY NIGHT AND THURSDAY ALONG WITH THE POTENTIAL FOR
STRONG AND GUSTY WINDS OVER THE MOUNTAINS AND INTO THE SHASTA
VALLEY AND SUMMER LAKE AREAS. SNOW LEVELS DURING THIS TIME ARE
FORECAST AROUND 2000 TO 2500 FEET...AND POSSIBLY LOWER. THESE LOW
SNOW LEVELS COMBINED WITH THE POTENTIAL FOR HEAVY PRECIPITATION
RATES...MAY BRING MODERATE TO HEAVY SNOW ACCUMULATIONS TO
VALLEYS...INCLUDING IN SOME VALLEY LOCATIONS WEST OF THE CASCADES.
ALSO THE GFS SHOW WEAK INSTABILITY OVER THE COASTAL WATERS AND
NEAR THE COAST AHEAD OF THE FRONT WHICH MAY SUPPORT A SLIGHT
CHANCE OF THUNDERSTORMS. THE DGEX MODEL SHOWED LESS INSTABILITY SO
HAVE KEPT MENTION OF THUNDERSTORMS OVER THE COASTAL WATERS AND
COAST OUT OF THE FORECAST FOR NOW.
AS ADDITIONAL SHORTWAVES MOVE AROUND THE UPPER TROUGH AND INTO THE
AREA THURSDAY EVENING THROUGH FRIDAY EXPECT ADDITIONAL CHANCES FOR
RAIN AND SNOW. SNOW LEVELS ARE EXPECTED TO BE AROUND 2000 FEET
THURSDAY EVENING GRADUALLY RISING TO 3000 FEET LATE FRIDAY.
BY SATURDAY AND SUNDAY...THE MODEL SOLUTIONS BEGIN SHOW SIGNIFICANT
DIFFERENCES AND THERE IS LOWER CONFIDENCE IN THE FORECAST FOR THIS
PERIOD. BOTH MODELS SEND A FRONT INTO THE PACNW EARLY
SATURDAY...BRINGING MORE RAIN AND SNOW TO THE AREA...BUT DIFFER ON
HOW QUICKLY THE TROUGH WILL SHIFT INLAND SUNDAY INTO MONDAY. THE GFS
KEEPS THE UPPER TROUGH JUST OFF THE PACNW AND CONTINUES TO SEND
STORMS INTO THE AREA SATURDAY AND SUNDAY...THEN SHOWS THE UPPER
TROUGH GRADUALLY SHIFTING INLAND MONDAY. THE ECMWF SHOWS A STRONG
SHORTWAVE MOVING AROUND THE TROUGH SATURDAY NIGHT AND INTO NORTHERN
AND CENTRAL CALIFORNIA EARLY SUNDAY...THEN SHIFTS THE TROUGH INLAND
ON SUNDAY. HAVE KEPT THE CHANCE OF PRECIPITATION HIGH THROUGH THE
PERIOD WITH SNOW LEVELS IN THE 3000 TO 4000 FT RANGE
SATURDAY...POSSIBLY LOWERING ON SUNDAY INTO SUNDAY NIGHT.
BEHIND THE TROUGH...RIDGING MAY BUILD INTO THE AREA TOWARDS
CHRISTMAS...HOWEVER THE ENSEMBLE SOLUTIONS ARE MIXED WITH SOME
ENSEMBLE MEMBERS SHOWING THE UPPER TROUGH REMAINING OVER THE REGION
ON MONDAY INTO TUESDAY SO NO CLEAR PATTERN IS EVIDENT AT THIS
TIME. CC
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 10 AM PST THIS MORNING FOR ORZ030-031.
WINTER WEATHER ADVISORY UNTIL 10 AM PST THIS MORNING FOR ORZ030.
WINTER STORM WARNING UNTIL 10 AM PST THIS MORNING FOR ORZ030.
WINTER WEATHER ADVISORY UNTIL 10 AM PST THIS MORNING FOR ORZ029.
BLIZZARD WARNING UNTIL 10 AM PST THIS MORNING FOR ORZ027.
WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 4 PM PST
TUESDAY FOR ORZ021>026.
HIGH SURF ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR ORZ021-022.
WINTER STORM WATCH FROM 4 PM PST THIS AFTERNOON THROUGH TUESDAY
AFTERNOON ABOVE 1500 FEET FOR FOR ORZ021>026.
WINTER STORM WARNING UNTIL 10 AM PST THIS MORNING FOR ORZ028.
WINTER WEATHER ADVISORY UNTIL 10 AM PST THIS MORNING FOR ORZ028.
CA...WINTER WEATHER ADVISORY UNTIL 10 AM PST THIS MORNING FOR CAZ084.
WINTER WEATHER ADVISORY UNTIL 10 AM PST THIS MORNING FOR
CAZ082-083.
WINTER WEATHER ADVISORY UNTIL 10 AM PST THIS MORNING ABOVE 3000
FEET FOR FOR CAZ080.
WIND ADVISORY UNTIL 10 AM PST THIS MORNING FOR CAZ084-085.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 PM PST THIS AFTERNOON FOR
PZZ350-356-370-376.
HAZARDOUS SEAS WARNING UNTIL 4 PM PST THIS AFTERNOON FOR PZZ356.
HAZARDOUS SEAS WARNING UNTIL 10 PM PST THIS EVENING FOR
PZZ350-370-376.
MAP/MAP/MAPIn the hours before
Local storm report, Dec 17, 9:05 AM PST, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
905 AM PST MON DEC 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN 2 ESE CAVE JUNCTION 42.15N 123.61W
12/17/2012 M0.78 INCH JOSEPHINE OR TRAINED SPOTTER
9AM TO 9AM. MINOR DEBRIS ON HWY FROM LAST NIGHTS WIND.
&&
GLASERLocal storm report, Dec 17, 9:40 AM PST, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
940 AM PST MON DEC 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 AM HEAVY RAIN 5 NNE SELMA 42.35N 123.57W
12/17/2012 M0.00 INCH JOSEPHINE OR TRAINED SPOTTER
1.04 INCHES 8 PM TO 8 AM
&&
GLASERLocal storm report, Dec 17, 10:21 AM PST, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1021 AM PST MON DEC 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM HEAVY SNOW 10 SSE SPRAGUE RIVER 42.32N 121.44W
12/17/2012 E0.0 INCH KLAMATH OR TRAINED SPOTTER
STRONG WINDS OVERNIGHT.MUST OF HAD A BLIZZARD. UNABLE TO
MEASURE SNOWFALL. 0.96 WATER EQUIVALENT. 1-2 INCHES ON
GROUND.
&&
GLASERLocal storm report, Dec 17, 10:57 AM PST, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1057 AM PST MON DEC 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM HEAVY RAIN 5 NNW BROOKINGS 42.12N 124.34W
12/17/2012 M0.70 INCH CURRY OR TRAINED SPOTTER
9PM TO 930AM. ICE PELLET SHOWER AROUND 9AM.
1030 AM HEAVY RAIN 2 N CAVE JUNCTION 42.19N 123.65W
12/17/2012 M1.12 INCH JOSEPHINE OR TRAINED SPOTTER
4PM TO 10AM.
&&
GLASERLocal storm report, Dec 17, 12:19 PM PST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1219 PM PST MON DEC 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 PM NON-TSTM WND GST SSW SILVER LAKE 43.13N 121.05W
12/17/2012 E50 MPH LAKE OR TRAINED SPOTTER
6 INCHES OF SNOW ON THE GROUND AND SNOWING. VISIBILITY
1/2 MILE. HIGHWAY 31 IS ICY.
&&
DWLocal storm report, Dec 17, 12:34 PM PST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1234 PM PST MON DEC 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 PM SNOW ESE MOUNT SHASTA 41.32N 122.31W
12/17/2012 M3.0 INCH SISKIYOU CA TRAINED SPOTTER
12 HOUR AMOUNT FROM 6 PM PST TO 6 AM PST.
&&
DWThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 8:11 PM PST | Gale Warning | MFR | 6 hr | |
| Dec 16, 9:53 PM PST | High Surf Advisory | MFR | Coos, Curry, Douglas | 22 hr |
| Dec 16, 10:25 PM PST | Winter Storm Watch | MFR | Coos, Curry, Douglas, Jackson, Josephine | 16 hr |
| Dec 17, 2:04 AM PST | Gale Warning | MFR | 107 min | |
| Dec 17, 2:04 AM PST | Small Craft Advisory for Winds | MFR | 14 hr |
Nearby
High Wind Watches in Oregon, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.